Stability of stationary states of non-local equations with singular interaction potentials

Klemens Fellner, Gaël Raoul

Research output: Contribution to journalArticlepeer-review

44 Scopus citations

Abstract

We study the large-time behaviour of a non-local evolution equation for the density of particles or individuals subject to an external and an interaction potential. In particular, we consider interaction potentials which are singular in the sense that their first derivative is discontinuous at the origin.For locally attractive singular interaction potentials we prove under a linear stability condition local non-linear stability of stationary states consisting of a finite sum of Dirac masses. For singular repulsive interaction potentials we show the stability of stationary states of uniformly bounded solutions under a convexity condition.Finally, we present numerical simulations to illustrate our results. © 2010 Elsevier Ltd.
Original languageEnglish (US)
Pages (from-to)1436-1450
Number of pages15
JournalMathematical and Computer Modelling
Volume53
Issue number7-8
DOIs
StatePublished - Apr 2011
Externally publishedYes

Bibliographical note

KAUST Repository Item: Exported on 2020-10-01
Acknowledgements: Both authors would like to thank Prof. Jose A. Carrillo, Dr. Marco Di Francesco and Prof. Christian Schmeiser for many valuable discussions. KF has been supported by Award No. KUK-I1-007-43 of Peter A. Markowich, made by King Abdullah University of Science and Technology (KAUST) and by the bilateral Austria-France project (Austria: FR 05/2007, France: Amadeus 13785 UA). GR has partially been supported by the DEASE program affiliated at the WPI, Wolfgang Pauli Institute, University of Vienna, and by the ANR grant CBDif.
This publication acknowledges KAUST support, but has no KAUST affiliated authors.

Fingerprint

Dive into the research topics of 'Stability of stationary states of non-local equations with singular interaction potentials'. Together they form a unique fingerprint.

Cite this